Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 169, NWS Tulsa, OK

May 31, 2016Okfuskee County, Okmulgee County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at May 31, 2016, 9:48 AM CDT for Okfuskee County, Okmulgee County, Oklahoma. It was in force for 42 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 31, 2016, 9:48 AM CDT (14:48 UTC)
Expired
May 31, 2016, 10:30 AM CDT
In force
42 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Okfuskee County, OK, Okmulgee County, OK

The radar

The Tulsa radar (KINX), 90 km from the middle of the area, began a volume at 14:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 31, 9:50 AM CDTHAIL 0.75Clearview, OKTIME ESTIMATED VIA RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 2.8 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2016-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 682 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2016-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 147 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
682 J/kg
Mixed-layer CIN
-167 J/kg
Mixed-layer LCL
1132 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
147 m²/s²
0-3 km storm-relative helicity
197 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted.

987 
WUUS54 KTSA 311448
SVRTSA
OKC107-111-311530-
/O.NEW.KTSA.SV.W.0169.160531T1448Z-160531T1530Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
948 AM CDT TUE MAY 31 2016

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN OKFUSKEE COUNTY IN EAST CENTRAL OKLAHOMA...
  SOUTHERN OKMULGEE COUNTY IN NORTHEASTERN OKLAHOMA...

* UNTIL 1030 AM CDT

* AT 947 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES NORTHEAST
  OF OKEMAH...MOVING EAST AT 20 MPH.

  HAZARD...QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  OKEMAH...                         HENRYETTA...
  WELEETKA...                       DEWAR...
  SCHULTER...                       GRAYSON...
  HOFFMAN...                        CLEARVIEW...
  PHAROAH...                        BRYANT...

THIS INCLUDES INTERSTATE 40 IN OKLAHOMA BETWEEN MILE MARKERS 221 AND
243.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3559 9581 3546 9583 3546 9587 3538 9588
      3538 9598 3529 9598 3529 9600 3540 9629
      3554 9629
TIME...MOT...LOC 1447Z 269DEG 19KT 3546 9622 

HAIL...1.00IN
WIND...<50MPH
 
$$
3 follow-up statements
162 
WWUS54 KTSA 311458
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
958 AM CDT TUE MAY 31 2016

OKC107-111-311530-
/O.CON.KTSA.SV.W.0169.000000T0000Z-160531T1530Z/
OKFUSKEE OK-OKMULGEE OK-
958 AM CDT TUE MAY 31 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 AM CDT
FOR SOUTHEASTERN OKFUSKEE AND SOUTHWESTERN OKMULGEE COUNTIES...

AT 958 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
PHAROAH...MOVING EAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IN OR NEAR THE PATH INCLUDE...
HENRYETTA...                      WELEETKA...
DEWAR...                          SCHULTER...
GRAYSON...                        HOFFMAN...
CLEARVIEW...                      PHAROAH...
BRYANT...                         

THIS INCLUDES INTERSTATE 40 IN OKLAHOMA BETWEEN MILE MARKERS 223 AND
243.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3555 9582 3546 9583 3546 9587 3538 9588
      3538 9598 3529 9598 3529 9600 3539 9625
      3554 9622
TIME...MOT...LOC 1458Z 275DEG 17KT 3544 9616 

HAIL...1.25IN
WIND...60MPH
 
$$
192 
WWUS54 KTSA 311513
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1013 AM CDT TUE MAY 31 2016

OKC107-111-311530-
/O.CON.KTSA.SV.W.0169.000000T0000Z-160531T1530Z/
OKFUSKEE OK-OKMULGEE OK-
1013 AM CDT TUE MAY 31 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 AM CDT
FOR SOUTHEASTERN OKFUSKEE AND SOUTH CENTRAL OKMULGEE COUNTIES...

AT 1013 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 3 MILES NORTHEAST
OF WELEETKA...MOVING EAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IN OR NEAR THE PATH INCLUDE...
PHAROAH...                        BRYANT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3542 9613 3542 9588 3538 9588 3538 9598
      3529 9598 3529 9600 3537 9619
TIME...MOT...LOC 1513Z 287DEG 21KT 3537 9610 

HAIL...1.00IN
WIND...60MPH
 
$$
852 
WWUS54 KTSA 311526
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1026 AM CDT TUE MAY 31 2016

OKC107-111-311536-
/O.EXP.KTSA.SV.W.0169.000000T0000Z-160531T1530Z/
OKFUSKEE OK-OKMULGEE OK-
1026 AM CDT TUE MAY 31 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OKFUSKEE AND
SOUTH CENTRAL OKMULGEE COUNTIES WILL EXPIRE AT 1030 AM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER HEAVY RAIN
IS STILL POSSIBLE WITH THIS THUNDERSTORM.

THE STORM COULD REDEVELOP AND BECOME SEVERE AGAIN. STAY ALERT IN
CASE A NEW WARNING IS ISSUED.

LAT...LON 3542 9613 3542 9588 3538 9588 3538 9598
      3529 9598 3529 9600 3537 9619
TIME...MOT...LOC 1521Z 269DEG 19KT 3537 9610 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 9:18 AM CDT, 30 minutes earlier.

Area forecast discussion, May 31, 9:18 AM CDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE Tulsa OK
918 AM CDT TUE MAY 31 2016

.DISCUSSION...

Complex of storms, which formed in association with the synoptic
front, were affecting NE OK this morning. These storms weren't
well resolved by the numerical guidance. The latest couple runs of
the HRRR have finally latched on to this...and will use the theme
of its forecast for the remainder of today. Given the effects of
the morning storms...looks like the better chances for afternoon
storms will be along and south of I-40 and have adjusted pops in
that direction. If trends continue further adjustment will be
made. The evening hours look quiet...before more storms develop to
the south and west and eventually track into parts of the area
after midnight.

Lacy

&&

.PREV DISCUSSION... /ISSUED 619 AM CDT TUE MAY 31 2016/

AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
VLIFR vsbys/cigs will prevail across nw AR for a brief period
this morning...with MVFR cigs occurring briefly at the remaining
TAF sites. Cigs to lift to VFR by afternoon...with increasing MVFR
cigs tonight as TSRA chances continue for the latter portion of
the TAF period...and will be covered with prob groups at all sites
after 06z.

PREV DISCUSSION... /ISSUED 308 AM CDT TUE MAY 31 2016/

DISCUSSION...
Early morning water vapor imagery detected an upper cyclone
across the northern Plains...with convection extending along a
weak front from MN into southwestern KS. Shower and thunderstorm
chances will increase today...especially during the afternoon...as
the aforementioned cold front makes slow progress east. Increasing
instability this afternoon will be supportive of a few strong
thunderstorms...although the overall weak bulk shear should
preclude organized severe weather. That said...still could see
sporadic severe thunderstorms...with large hail and damaging
winds being the main threat. Thunderstorm chances will remain on
the high end into Wednesday as the weak cold front and a mid-level
shear axis linger across the forecast area.

As a weak upper low ejected out of the southwestern states...with
associated shear axis is expected to shift a little farther south
by Thursday into Friday. The higher PoPs are expected across
southeast OK into western AR during this timeframe...with rain
chances trailing off by Saturday.

Northwesterly flow aloft is forecast to develop late this weekend
into early next week...with several days of drier weather along
with seasonal temperatures.

TSA Watches/Warnings/Advisories...
OK...NONE.
AR...NONE.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   83  65  78  63 /  70  70  70  20
FSM   85  68  80  65 /  40  60  70  60
MLC   82  65  77  63 /  50  70  70  40
BVO   81  63  78  59 /  70  70  60  20
FYV   81  63  77  60 /  50  60  70  60
BYV   81  64  77  60 /  40  60  70  60
MKO   83  65  77  63 /  50  70  70  40
MIO   81  64  77  61 /  50  70  70  20
F10   81  64  79  63 /  60  70  70  30
HHW   84  67  80  66 /  50  70  70  60

&&

.TSA Watches/Warnings/Advisories...
OK...NONE.
AR...NONE.
&&

SHORT TERM...30
Hazardous weather outlook, May 31, 5:04 AM CDT, 4 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
504 AM CDT TUE MAY 31 2016

ARZ001-002-010-011-019-020-029-OKZ049-053>076-011015-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
504 AM CDT TUE MAY 31 2016

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...MAINLY THIS AFTERNOON.

FLASH FLOOD.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA.
	ONSET...THIS AFTERNOON AND EVENING.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA.
	ONSET...THIS AFTERNOON.

DISCUSSION...
A FEW ELEVATED THUNDERSTORMS HAVE DEVELOPED THIS MORNING ACROSS
PORTIONS OF CENTRAL OKLAHOMA. AS THIS ACTIVITY MOVES EAST
NORTHEAST THIS MORNING...SOME INCREASE IN AREAL COVERAGE IS
LIKELY. SEVERE WEATHER IS NOT EXPECTED THIS MORNING...SMALL HAIL
MAY OCCUR WITH THE STRONGER ACTIVITY. A LIMITED RISK FOR LARGE
HAIL AND DAMAGING WINDS WILL COME THIS AFTERNOON AND EVENING AS
THE ATMOSPHERE DESTABILIZES AHEAD OF A SLOW MOVING COLD FRONT.
THUNDERSTORM CHANCES WILL REMAIN ONGOING THIS EVENING AND
TONIGHT...HOWEVER THE SEVERE RISK IS EXPECTED TO LESSEN.

ADDITIONALLY...SLOW MOVING STORMS WILL BE CAPABLE OF PRODUCING
HEAVY RAINFALL...WHICH MAY LEAD TO LOCALIZED FLASH FLOODING LATER
TODAY.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
THURSDAY THROUGH SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY AND MONDAY...NO HAZARDS.

EXTENDED DISCUSSION...
A SLOW MOVING AND UNSETTLED UPPER PATTERN WILL OFFER CONTINUED
CHANCES FOR THUNDERSTORMS THROUGH THE END OF THE WEEK. THE UPPER
PATTERN IS EXPECTED TO CHANGE BY THE WEEKEND...RESULTING IN DRIER
CONDITIONS ACROSS ALL OF THE AREA ALONG WITH SEASONABLE
TEMPERATURES.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, May 31, 9:05 AM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
905 AM CDT TUE MAY 31 2016

OKZ064-065-311430-
OKFUSKEE OK-CREEK OK-
905 AM CDT TUE MAY 31 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN OKFUSKEE AND
SOUTHWESTERN CREEK COUNTIES UNTIL 930 AM CDT...

AT 904 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES WEST OF
WELTY...MOVING EAST AT 25 MPH.

PENNY TO NICKEL SIZE HAIL AND WIND GUSTS TO NEAR 40 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
OKFUSKEE...                       WELTY...
MASON...

LAT...LON 3579 9619 3555 9619 3555 9611 3553 9610
      3551 9655 3568 9659
TIME...MOT...LOC 1404Z 258DEG 23KT 3561 9648
Special weather statement, May 31, 9:29 AM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
929 AM CDT TUE MAY 31 2016

OKZ065-311500-
OKFUSKEE OK-
929 AM CDT TUE MAY 31 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OKFUSKEE COUNTY UNTIL
1000 AM CDT...

AT 928 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
CASTLE...MOVING EAST AT 10 MPH.

PENNY TO NICKEL SIZE HAIL AND WINDS TO 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
OKEMAH...                         CASTLE...
CLEARVIEW...                      MASON...

THIS INCLUDES INTERSTATE 40 IN OKLAHOMA BETWEEN MILE MARKERS 215 AND
227.

LAT...LON 3562 9641 3558 9619 3555 9619 3555 9611
      3532 9621 3543 9644 3546 9644 3546 9647
      3545 9649
TIME...MOT...LOC 1428Z 290DEG 10KT 3552 9637

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 9:05 AM CDTSpecial Weather StatementTSAOkfuskee25 min
May 31, 9:29 AM CDTSpecial Weather StatementTSAOkfuskee31 min
May 31, 10:25 AM CDTSpecial Weather StatementTSAMcIntosh35 min
May 31, 10:50 AM CDTSpecial Weather StatementTSAPittsburg25 min
May 31, 12:09 PM CDTAreal Flood AdvisoryTSAPittsburg2 hr
May 31, 1:12 PM CDTSpecial Weather StatementTSALatimer33 min
May 31, 1:47 PM CDTSpecial Weather StatementTSALatimer28 min
May 31, 2:02 PM CDTSpecial Weather StatementTSAChoctaw28 min
May 31, 2:30 PM CDTSpecial Weather StatementTSAChoctaw45 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.